Texas, 2005

Damaging Wind in Texas, July 7, 2005

July 7, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 7, 8:20 AM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Jul 7, 8:20 AM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
920 AM CDT THU JUL 7 2005

.DISCUSSION...
WITH ONGOING CONVECTION IN SOUTH CENTRAL AND SOUTHWEST
ARKANSAS...WILL UPDATE ZONES TO RAISE POPS TO SCATTERED IN THE AREA.
THIS CONVECTION SHOULD PERSIST INTO THE EARLY AFTERNOON.
WEST OF THE CWA...SOME BLOW OFF CLOUDINESS FROM NORTHCENTRAL
TEXAS CONVECTION WILL REACH WESTERN ZONES EARLY AFTERNOON...BUT
SHOULD MOSTLY DISSIPATE AS THIS CONVECTION WINDS DOWN. THE SLIGHT
CHANCE POPS ALONG AND SOUTH OF INTERSTATE 20 SHOULD SUFFICE.
NO OTHER CHANGES TO FCST AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  94  72  95  71 /  20  10  10  10
MLU  91  72  93  70 /  30  10  10  10
DEQ  92  67  94  70 /  10  10  10  10
TXK  93  71  94  70 /  10  10  10  10
ELD  92  70  94  70 /  20  10  10  10
TYR  96  74  96  72 /  20  10  10  10
GGG  96  73  95  71 /  20  10  10  10
LFK  97  74  95  73 /  20  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

14
Hazardous weather outlook, Jul 7, 11:00 AM CST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUL 7 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED OVER PARTS OF SOUTHWEST
AND SOUTHCENTRAL ARKANSAS...NORTH LOUISIANA...AND MUCH OF EAST TEXAS.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

The radar

The Shreveport radar (KSHV), 149 km away, was scanning. The volume nearest the first event began at 19:05 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Angelina

When
July 7, 1:05 PM CST
Where
Angelina County, Lufkin
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
BROADCAST MEDIA
Coordinates
31.350, -94.733

A tree was blown down onto a home in town.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481904.